Cold/Wind Chill, Cook
- When
- January 3, 12:00 PM CST
- Where
- Cook forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
A homeless man on the far south side of Chicago died on January 3rd. The low temperature at O'Hare was 29 F.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
A homeless man on the far south side of Chicago died on January 3rd. The low temperature at O'Hare was 29 F.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jan 3, 10:28 AM CST, 1 hour 32 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1028 AM CST SAT JAN 3 2015
.UPDATE...
1027 AM CST
LATEST RADAR IMAGERY DEPICTING BLOSSOMING PRECIP SHIELD ACROSS
MOST OF THE ENTIRE CWA THIS MORNING WITH APPROACHING VIGOROUS
SHORT WAVE AND STRENGTHENING AREA OF FRONTOGENESIS...BUT WITH
WARMING TEMPS HELPING FOR A TRANSITION OVER TO RAIN OVER THE
SOUTHERN HALF OF THE CWA. ALTHOUGH STRONGEST WAA AXIS IS BEGINNING
TO SHIFT EAST OUT OF THE CWA...OVERALL WARMING COLUMN WILL BE
OBSERVED FURTHER NORTH THROUGH MID DAY AND EARLY AFTERNOON WITH
THE TRANSITION OVER TO ALL RAIN SPREADING NORTH THROUGH THE
REMAINING CWA. SOUTHERN TIER OF ADVISORY HAS BEEN ALLOWED TO
EXPIRE WITH TEMPS ABOVE FREEZING AND MOSTLY ALL RAIN BEING
OBSERVED. ALTHOUGH ISOLATED AND BRIEF PERIODS OF EITHER SLEET OR
SNOW COULD STILL BE OBSERVED IN THIS AREA OVER THE NEXT 1-2
HOURS...PER PNT AND BMI...DONT EXPECT THIS TO BE ENOUGH TO CAUSE
ANY ISSUES. DEBATED CANCELLING THE ADVISORY EARLY FOR AREAS FROM
LA SALLE EAST THROUGH LAKE AND PORTER COUNTIES IN INDIANA...BUT
WITH TEMPS STILL HOVERING AROUND FREEZING AND WITH MIXED PRECIP
REPORTS STILL BEING RECEIVED AT THAT TIME...WENT AHEAD AND KEPT
THE 18Z END TIME. STILL THINK THAT CONDITIONS WOULD PROBABLY
IMPROVE SLIGHTLY BEFORE THE 18Z TIME FRAME THOUGH AND ALTHOUGH
RAIN WILL LIKELY BE THE PREDOMINANT PRECIP TYPE...A MIX OF SLEET
OR FREEZING RAIN COULD ALSO BE OBSERVED.
THE NORTHWEST AND NORTH PORTIONS OF THE CWA STILL LOOK TO OBSERVE
A SLIGHTLY LONGER DURATION OF A WINTRY MIX...THROUGH EARLY
AFTERNOON. THIS IS AS TEMPS LIKELY TO REMAIN AROUND FREEZING
DURING THIS TIME AND WITH LATEST TRENDS AND SHORT TERM GUIDANCE
STILL INDICATING THERMAL PROFILES SUPPORTIVE OF FREEZING RAIN AND
SLEET...AND EVEN STILL POSSIBLY SNOW. SNOW AND SLEET ACCUMULATION
HAS REMAINED UNDER ONE INCH THIS MORNING...AND WOULD THINK ANY
ADDITIONAL ACCUMULATION WOULD REMAIN LIGHT. WOULD THINK THAT THE
FREEZING RAIN ASPECT MIGHT BE MORE OF AN ISSUE IN THIS LOCATION
WITH SLIPPERY CONDITIONS OWING TO THIS LIGHT ICE ACCUMULATION.
BETTER FORCING WILL SHIFT EAST OF THE CWA BY MID AFTERNOON AND
WITH THE ARRIVAL OF MUCH DRIER AIR...PRECIP SHIELD SHOULD
DIMINISH. EITHER LIGHT RAIN OR DRIZZLE WILL LIKELY THEN BE
OBSERVED FOR THE REMAINDER OF THE AFTERNOON...WITH SURFACE TEMPS
ABOVE FREEZING DURING THIS TIME.
RODRIGUEZ
&&
.SHORT TERM...
245 AM CST
THROUGH SUNDAY...
EARLY THIS MORNING A WINTRY MIX OF PRECIPITATION SPANS ACROSS THE
AREA WITH FAIRLY LOUD ICE PELLETS MIXED WITH A LIGHT SNOW HERE AT
THE OFFICE AS OF 245 AM. REPORTS THROUGH SOCIAL MEDIA AND THE NSSL
MPING APPLICATION INDICATE A SLEET/LIGHT SNOW MIX FOR MOST WITH A
HANDFUL OF FREEZING RAIN REPORTS RECEIVED. TEMPERATURES OF 29 TO 33
ARE SEEN ACROSS THE AREA. DO NOT SEE MUCH CHANGE IN THESE
TEMPERATURES OR PRECIPITATION TYPE THROUGH 9 AM BESIDES SOME
UNDULATING IN PRECIP COVERAGE AND INTENSITY. THUS SLICK
ROADWAYS...ESPECIALLY THOSE UNTREATED SHOULD EXTEND INTO THE
MORNING AREA WIDE...SO THE ENTIRE CWA IN AN ADVISORY LOOKS GOOD AT
PRESENT.
AS THE NOW OPEN MID-LEVEL WAVE ACROSS WESTERN WI MOVES NORTHEAST IT
MAY ACTUALLY END PRECIPITATION EARLY THIS MORNING NEAR THE WI
BORDER...BUT THAT SHOULD BE TEMPORARY. A STRONGER MOISTURE SURGE
AHEAD OF THE PRIMARY UPPER LOW ACROSS WESTERN TEXAS SHOULD EXPAND
NORTHWARD OVER THE AREA DURING THE MID TO LATE MORNING AND UPSTREAM
SATELLITE AND RADAR TRENDS CONFIRM WE SHOULD SEE PRECIPITATION
RE-INCREASE IN COVERAGE AND EVEN INTENSITY. SURFACE TEMPERATURES
ARE EXPECTED TO EVER SO GRADUALLY INCREASE DESPITE PRECIPITATION
OCCURRING. THIS HAS BEEN HAPPENING ACROSS CENTRAL ILLINOIS AND
EVEN PARTS OF OUR AREA...SO DONT SEE ANY REASON TO STRAY FROM THAT
SLOW FORECAST CLIMB FOR MUCH OF THE AREA. THE DELINEATION BETWEEN
A LIGHT SLEET AND FREEZING RAIN THREAT AND LIQUID RAIN WILL SLOWLY
MOVE NORTH THROUGH THE FORECAST AREA THIS MORNING INTO AFTERNOON.
ALL IN ALL THIS AGREES WITH THE PREVIOUS FORECAST WEATHER TYPES
AND ADVISORY TIMES FAIRLY WELL...WITH THE AREAS NORTH OF
INTERSTATE 80...ESPECIALLY NORTH CENTRAL ILLINOIS AND THE
NORTHWESTERN PART OF THE CHICAGO METRO AREA EXPECTED TO HAVE THE
LONGEST DURATION OF SLEET AND/OR FREEZING RAIN AND THUS IMPACTS.
BECAUSE OF THAT...NO CHANGES FOR THE CURRENT ADVISORY.
AS A STRONG SUBTROPICAL JET ROUNDS THE UPPER LOW THIS AFTERNOON AND
EVENING A PRONOUNCED MID-LEVEL DRY INTRUSION WILL MOVE OVER THE
AREA LATER AFTERNOON AND ESPECIALLY THIS EVENING. LITTLE IN THE WAY
OF FORCING FOR PRECIPITATION BESIDES SOME DRIZZLE SHOULD ACCOMPANY
THIS. AS IS THE EXPECTED CASE THIS AFTERNOON...TEMPERATURES SHOULD
REMAIN RIGHT AROUND FREEZING IN THE NORTH. HAVE ADDED A MENTION OF
POSSIBLE FREEZING DRIZZLE THIS EVENING IN NORTH CENTRAL IL. IF
THIS LOOKS TO MATERIALIZE AND EXTENSION OF THE CURRENT ADVISORY
MAY BE NEEDED BUT CONFIDENCE IN ACTUAL FREEZING DRIZZLE DURING
THAT TIME IS LOW.
GOING INTO OVERNIGHT...THE JET ADVANCEMENT WILL LEAD TO 150 TO
200M 500MB HEIGHT FALLS FORECAST DIRECTLY OVER THE AREA AS THE
UPPER/MID-LEVEL WAVE BECOMES NEGATIVELY TILED. MODELS ARE IN GOOD
AGREEMENT WITH THIS OVER THE PAST FEW RUNS. THERE ARE SOME
DIFFERENCES IN SPEED AND SPECIFIC MESOSCALE PLACEMENT OF SNOW.
DESPITE THAT...THERE IS GOOD OVERLAP IN NORTH CENTRAL IL AND EVEN
HIGHER RESOLUTION EXPLICIT GUIDANCE/ENSEMBLES INDICATE THIS AREA
FAVORED FOR A DEVELOPING DEFORMATION AREA OF SNOW. THE DURATION
OF THE MORE MODEST...MAYBE EVEN BRIEFLY HEAVY SNOW...WILL BE A
CHALLENGE AS THE WAVE IS FAIRLY PROGRESSIVE...THUS MAYBE ONLY 2-4
HOURS. LIGHT SNOW IS LIKELY TO CONTINUE INTO SUNDAY MORNING WITHIN
THE ELEVATED FRONTAL ZONE SHIFTING EAST...BUT OVERNIGHT TONIGHT
IS WHERE A MODERATE STRIPE OF ONE TO POSSIBLY THREE INCHES OF
SNOW IS FAVORED WITHIN THE REGION. IN COORDINATION WITH WPC AND
NEIGHBORING OFFICES...CONTINUE WITH THIS IN THE FORECAST OVER
NORTH CENTRAL ILLINOIS BY DAYBREAK SUNDAY. WILL ALSO CONTINUE THE
SPS FOR THAT AREA...WHICH SEEMS SUFFICIENT AT THIS TIME TO KEEP
AWARENESS ON ONE OF THE FIRST ACCUMULATING SNOWS OF THE
SEASON...DESPITE A LOWER IMPACT TIME.
MTF
&&
.LONG TERM...
245 AM CST
SUNDAY NIGHT THROUGH FRIDAY...
SUNDAY...CONDITIONS SHOULD BEGIN TO IMPROVE PARTICULARLY AFTER
AROUND MIDDAY SUNDAY WITH THE DEFORMATION SNOW SHIFTING EAST OF THE
FORECAST AREA. THE SURFACE LOW IS PROGGED TO CONTINUE TO DEEPEN AS
IT LIFTS ACROSS THE EASTERN LAKES REGION SUNDAY EVENING INTO SUNDAY
NIGHT HELPING TO STEER AN ARCTIC AIRMASS INTO THE NORTHERN LAKES
REGION...AND AT LEAST GETTING A GLANCING BLOW LOCALLY WHERE H85
TEMPS ARE PROGGED TO FALL TO AROUND -20C SUNDAY NIGHT. HIGH TEMPS ON
SUNDAY WILL LIKELY OCCUR AT MIDNIGHT OR VERY EARLY SUNDAY...THEN
FALL THROUGH THE DAY...AND LOWS SUNDAY NIGHT ARE PROGGED TO FALL
BELOW ZERO NORTH OF I-80 AND LOW SINGLE DIGITS SOUTH. WITH MODERATE
WINDS STILL IN PLACE...WIND CHILLS ARE EXPECTED TO FALL TO -25F TO
-15F FROM NORTHWEST TO SOUTHEAST ACROSS THE FORECAST AREA...AND WILL
LIKELY NEED WIND CHILL HEADLINES SUNDAY NIGHT INTO EARLY MONDAY.
ON MONDAY...STRONG 1040MB HIGH OVER THE NORTHERN/CENTRAL PLAINS WILL
MOVE SOUTHEAST TOWARDS THE LOWER OHIO VALLEY WEAKENING SLIGHTLY
MAINTAINING A MODERATE GRADIENT ACROSS NORTHERN ILLINOIS. STRONG
SUBSIDENCE OVER THE REGION BEHIND THE DEPARTING MID LEVEL TROUGH AND
A VERY DRY AIRMASS ADVECTING IN SHOULD ALLOW FOR SOME SUNSHINE
DURING THE DAY MONDAY...BUT EXPECT CLOUDINESS TO INCREASE MONDAY
EVENING AHEAD OF AN APPROACHING ALBERTA CLIPPER. MODELS ARE IN
FAIRLY DECENT AGREEMENT TRACKING A SURFACE LOW ACROSS CENTRAL
ILLINOIS WITH A SWATH OF ACCUMULATING SNOW FALLING ACROSS NORTHERN
ILLINOIS AND NORTHWEST INDIANA...THOUGH THERE ARE STILL SOME MINOR
VARIATIONS IN WHERE THE EXACT PLACEMENT OF THE AXIS OF HEAVIEST SNOW
WILL OCCUR. GIVEN THE COLD AIRMASS IN PLACE...THIS HAS THE MAKINGS
OF AN EFFICIENT SNOW PRODUCER WITH A DEEP DENDRIDIC GROWTH ZONE AND
EARLY INDICATIONS OF A CROSSHAIR SIGNATURE WITH FORCING MAXIMIZED
WITHIN THE DGZ MONDAY NIGHT. IT IS QUICK MOVING HOWEVER WHICH WILL
LIMIT SNOW TOTALS...BUT 2 TO 5 INCHES SEEMS REASONABLE FOR PORTIONS
OF THE OUTLOOK AREA. GARCIA METHOD WOULD SUGGEST STAYING ON THE
LOWER END OF THE RANGE WITH 2 TO 3 INCHES...BUT NAM/GFS COBB DATA
BOTH SHOW A LITTLE MORE ROBUST SNOWFALL WITH PERIODS OF HIGHER THAN
AVERAGE SNOW RATIOS AROUND 16-20:1. SNOW SHOULD BEGIN TO EXIT INTO
INDIANA BY AROUND DAYBREAK TUESDAY MORNING...SO THE MORNING COMMUTE
MAY BE A BIT MESSY.
FOR TUESDAY INTO WEDNESDAY...STRONG COLD ADVECTION WILL ONCE AGAIN
TAKE HOLD BEHIND THE DEPARTING CLIPPER SYSTEM AND AHEAD OF STRONG
1050MB+ HIGH OVER THE CANADIAN ROCKIES. H85 TEMPS OF AROUND -13C
TUESDAY WILL PLUMMET TO AROUND -27C BY WEDNESDAY AS THE SURFACE HIGH
BUILDS DOWN INTO THE PLAINS. A STRONG GRADIENT WILL PERSIST ACROSS
THE AREA WHICH COMBINED WITH THE BITTERLY COLD SURFACE TEMPS WILL
RESULT IN TUESDAY NIGHT AND WEDNESDAY NIGHT LIKELY NEEDING
ADDITIONAL WIND CHILL HEADLINES...INCLUDING POTENTIALLY WARNINGS FOR
NORTH CENTRAL ILLINOIS WHERE CURRENT PROJECTIONS ARE FOR WIND CHILLS
TO FALL BELOW -30F. TEMPERATURES ARE PROGGED TO MODERATE SOME
THURSDAY AND FRIDAY AS ANOTHER CLIPPER LIKE SYSTEM IMPACTS THE GREAT
LAKES REGION. EARLY INDICATIONS ARE FOR THE SNOW TO STAY NORTH OF
THE FORECAST AREA.
DEUBELBEISS
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 16Z...
* RAIN TRANSITIONING TO DRIZZLE MID/LATE AFTERNOON.
* CIGS 005-006 EXPECTED TO LOWER TOWARD 003 EARLY THIS AFTERNOON.
CHANCE TO GO A BIT LOWER MID/LATE AFTERNOON. CIGS EXPECTED TO
IMPROVE LATE TONIGHT OR BY SUNDAY MORNING.
* POTENTIAL FOR VSBY TO REMAIN AROUND OR POSSIBLE BELOW 1SM LATE
THIS AFTERNOON/EARLY THIS AFTERNOON.
* SNOW REDEVELOPING LATE TONIGHT...WITH LIGHT ACCUMULATIONS
POSSIBLE INTO SUNDAY MORNING.
* GUSTY WEST-NORTHWEST WINDS ON SUNDAY MORNING...WITH GUSTS
POSSIBLY APPROACHING 30 KT.
MDB
//DISCUSSION...UPDATED 16Z...
PRECIP CONTINUES TO TRANSITION TO RAIN FROM SOUTH TO NORTH WITH
CIGS HOLDING FAIRLY STEADY WITH WIDESPREAD PRECIP FALLING. AM
BECOMING A LITTLE MORE CONCERNED ABOUT MUCH LOWER VSBY LATE THIS
AFTERNOON AND THIS EVENING BEHIND THE RAIN AND AS LOW PRESSURE
MOVES IN WEAKENING THE PRESSURE GRADIENT. WILL CONTINUE TO
EVALUATE THE POTENTIAL FOR MORE WIDESPREAD VSBY OF 2SM OR LESS.
MDB
FROM 12Z...
TRICKY AVIATION FORECAST OVER THE NEXT 30 HOURS...WITH LIGHT WINTRY
MIX THIS MORNING TRANSITIONING TO PLAIN RAIN IN THE CHICAGO AREA.
WITH AIR TEMP ALREADY JUST ABOVE FREEZING AT MDW...LIGHT RAIN WILL
BE PREDOMINANT PRECIPITATION TYPE. CONCERNED FOR FREEZING
TEMPERATURES TO HOLD ON TO CLOSE TO MID DAY AT DPA AND INTO
AFTERNOON AT RFD...THOUGH RFD WILL BE ON FRINGE OF STEADIER
PRECIPITATION. WEAK LOW PRESSURE OVER ARKLATEX THIS MORNING WILL
LIFT THROUGH OH VALLEY TONIGHT AND THEN CENTRAL OR EASTERN LAKES
BY SUNDAY MORNING WHILE STRENGTHENING. AFTER LULL IN PRECIP THIS
EVENING/AREAS OF DRIZZLE...COOLER AIR WILL SURGE INTO REGION AND
BAND OF SNOW WILL DEVELOP OVERNIGHT AND SHIFT OFF TO NORTHEAST
SUNDAY MORNING. STILL SOME UNCERTAINTY ON PLACEMENT AND INTENSITY
OF THIS SNOW BAND. RFD IS MORE LIKELY TO SEE ACCUMULATIONS OVER AN
INCH...THOUGH THERE IS SOME POTENTIAL FOR MORE THAN THE UP TO AN
INCH CURRENTLY FORECAST IN THE CHICAGO METRO AREA. GUSTY WEST-
NORTHWEST WINDS WILL DEVELOP SUNDAY MORNING...WITH GUSTS
APPROACHING 30 KT. AREAS THAT SEE APPRECIABLE SNOWFALL COULD HAVE
ISSUES WITH BLOWING SNOW.
CEILINGS ARE IFR AT ORD/MDW...BUT BASED ON NEARBY OBS INCLUDING
DPA AND GYY...WILL LOWER TO LIFR AND LIKELY REMAIN THERE INTO THIS
EVENING BEFORE SOME IMPROVEMENT POSSIBLY LATE TONIGHT AS SLIGHTLY
DRIER AIR FILTERS IN. BETTER IMPROVEMENT IS EXPECTED ON SUNDAY.
RFD IS ALSO EXPECTED TO SEE LIFR CIGS...BUT A BIT MORE DELAYED
THAN AREAS FARTHER SOUTHEAST. EXPECTING GENERALLY IFR VSBY UNTIL
THIS EVENING...WITH POSSIBLE IMPROVEMENT TO MVFR AT TIMES. IFR
VSBY IS LIKELY AGAIN LATE TONIGHT WITH THE BAND OF SNOW...WITH RFD
MORE LIKELY TO SEE OCNL VSBY LESS THAN 1 MILE.
RC
//ORD AND MDW CONFIDENCE...UPDATED 16Z...
* HIGH IN PRECIPITATION TRENDS TODAY.
* MEDIUM-HIGH IN CIG TRENDS AND THAT BETTER CHANCE TO GO BELOW 003
WOULD BE MID/LATE AFTERNOON.
* MEDIUM IN VSBY TRENDS THROUGH THIS EVENING. MAY NEED TO LOWER VSBY
LATER THIS AFTERNOON/EARLY THIS EVENING.
* MEDIUM-HIGH IN PERIOD OF SNOW LATE TONIGHT INTO SUNDAY
MORNING...MEDIUM ON SNOW INTENSITY AND ACCUMULATION AMOUNTS.
* HIGH IN WIND FORECAST.
MDB
//OUTLOOK FOR ORD/MDW FOR 00Z MONDAY-12Z SATURDAY...UPDATED 12Z...
SUNDAY NIGHT...GUSTY NORTHWEST WINDS DIMINISHING. PRIMARILY VFR.
MONDAY...VFR...THEN IFR LIKELY IN SNOW MONDAY NIGHT. MODERATE
ACCUMULATIONS POSSIBLE.
TUESDAY...MVFR AND LIGHT SNOW POSSIBLE EARLY.
WEDNESDAY...VFR. GUSTY NORTHWEST WINDS.
THURSDAY...PRIMARILY VFR.
FRIDAY...PRIMARILY VFR.
RC
&&
.MARINE...
415 AM CST
MULTIPLE MARINE CONCERNS THIS WEEK AS A VERY COLD AND ACTIVE
PATTERN UNFOLDS ACROSS THE GREAT LAKES. SOUTH-SOUTHEAST WINDS WILL
DIMINISH AND BECOME EAST-NORTHEAST THIS AFTERNOON INTO THIS
EVENING AS WEAK LOW PRESSURE TRACKS TO SOUTH OF THE LAKE THIS
EVENING. THE LOW WILL DEEPEN QUICKLY OVERNIGHT INTO SUNDAY AS IT
TRACKS NORTHEAST AND ARCTIC HIGH PRESSURE SPREADS INTO THE PLAINS.
TIGHT PRESSURE GRADIENT AND VERY COLD AIR MASS WILL SUPPORT GALE
FORCE WINDS FOR THE OPEN WATERS AND POSSIBLY THE INDIANA NEAR
SHORE ZONES WHERE A GALE WATCH WAS ISSUED. WINDS WILL BE SLOW TO
COME DOWN OVER THE OPEN WATERS SUNDAY NIGHT...SO EXTENDED THE GALE
WATCH UNTIL AFTER MIDNIGHT. MAY ALSO NEED A FREEZING SPRAY
HEADLINE FOR AT LEAST THE OPEN WATERS SUNDAY INTO SUNDAY
NIGHT. WINDS WILL DIMINISH ON MONDAY BUT THEN ANOTHER FAST MOVING
LOW PRESSURE SYSTEM WILL MOVE SOUTH OF THE LAKE MONDAY NIGHT INTO
TUESDAY...FOLLOWED BY YET ANOTHER LOW DROPPING SOUTHEAST FROM THE
EASTERN LAKES INTO NEW ENGLAND TUESDAY NIGHT INTO WEDNESDAY. AS
THIS OCCURS...VERY STRONG ARCTIC HIGH PRESSURE WILL SPREAD
SOUTHEAST FROM THE PLAINS...WITH A TIGHT PRESSURE GRADIENT AND
BITTERLY COLD AIR MASS LIKELY RESULTING IN ANOTHER PERIOD OF GALES
LATE TUESDAY NIGHT THROUGH MUCH OF WEDNESDAY. FREEZING SPRAY IS
AGAIN LIKELY.
WENT AHEAD AND ISSUED A SMALL CRAFT ADVISORY FOR THE ILLINOIS NEAR
SHORE ZONES FROM EARLY SUNDAY MORNING THROUGH MID MONDAY MORNING.
CANNOT RULE OUT SOME GALE FORCE GUSTS ON SUNDAY WHEN WINDS ARE
NORTH-NORTHWESTERLY.
RC
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...WINTER WEATHER ADVISORY...ILZ003-ILZ004-ILZ005-ILZ008-ILZ010-
ILZ011 UNTIL 3 PM SATURDAY.
WINTER WEATHER ADVISORY...ILZ006-ILZ012-ILZ013-ILZ014-ILZ019-
ILZ020-ILZ021-ILZ022 UNTIL NOON SATURDAY.
IN...WINTER WEATHER ADVISORY...INZ001-INZ002 UNTIL NOON SATURDAY.
LM...GALE WATCH...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-LMZ868-
LMZ870-LMZ872-LMZ874-LMZ876-LMZ878...3 AM SUNDAY TO 3 AM
MONDAY.
SMALL CRAFT ADVISORY...LMZ740-LMZ741-LMZ742...4 AM SUNDAY TO 9
AM MONDAY.
GALE WATCH...LMZ743-LMZ744-LMZ745...6 AM SUNDAY TO 9 PM SUNDAY.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 430 AM CST SAT JAN 3 2015 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 041030- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 430 AM CST SAT JAN 3 2015 /530 AM EST SAT JAN 3 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. A WINTRY MIX OF PRECIPITATION WILL CONTINUE THIS MORNING WITH MINOR ICE ACCUMULATIONS POSSIBLE. MINOR SNOW ACCUMULATIONS ARE EXPECTED OVERNIGHT...MAINLY NORTHWEST OF INTERSTATE 55. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WIND CHILL VALUES ARE EXPECTED TO DROP TO 15 BELOW TO 30 BELOW ZERO MONDAY MORNING...WEDNESDAY MORNING AND THURSDAY MORNING. ACCUMULATING SNOW IS POSSIBLE MONDAY NIGHT AND TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && LMZ740>745-041030- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 430 AM CST SAT JAN 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED TO DEVELOP LATE TONIGHT...MAINLY ALONG THE ILLINOIS SHORES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED SUNDAY INTO MONDAY FOR THE ILLINOIS AND INDIANA NEARSHORE WATERS...INCLUDING POSSIBLE GALES SUNDAY INTO SUNDAY EVENING FOR THE INDIANA NEARSHORE. FREEZING SPRAY IS LIKELY. HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE LIKELY AGAIN LATE TUESDAY THROUGH WEDNESDAY...WITH GALES POSSIBLE LATE TUESDAY NIGHT INTO WEDNESDAY MAINLY FOR THE INDIANA NEARSHORE WATERS. FREEZING SPRAY IS LIKELY. HAZARDOUS CONDITIONS FOR SMALL CRAFT AND FREEZING SPRAY ARE POSSIBLE THURSDAY NIGHT && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-041030- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 430 AM CST SAT JAN 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. GALE FORCE WINDS AND FREEZING SPRAY ARE EXPECTED TO BEGIN LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. GALE FORCE WINDS ARE EXPECTED TO CONTINUE THROUGH SUNDAY NIGHT. FREEZING SPRAY IS EXPECTED TO CONTINUE THROUGH MONDAY...THEN AGAIN TUESDAY NIGHT THROUGH THURSDAY NIGHT. PERIODIC GALES ARE POSSIBLE TUESDAY NIGHT THROUGH THURSDAY NIGHT. && BMD/RC VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
615 AM CST SAT JAN 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM SNOW OHARE AIRPORT 41.98N 87.90W
01/03/2015 M0.4 INCH COOK IL OFFICIAL NWS OBS
0600 AM SNOW ROCKFORD 42.27N 89.06W
01/03/2015 M0.3 INCH WINNEBAGO IL OFFICIAL NWS OBS
0600 AM SNOW ROMEOVILLE 41.65N 88.09W
01/03/2015 M0.3 INCH WILL IL OFFICIAL NWS OBS
&&
ACS1 cold/wind chill. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Cold/Wind Chill, Cook | 2015-01-03 | 62 | Male | Outside/Open Areas | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2015Every state in 2015This day in weather historyWarnings in Illinois, January 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 550212.